Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 3, 2024, 2:25 PM MST for 6 counties in Arizona. It took effect at Apr 5, 2024, 8:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2024, 2:25 PM MST (21:25 UTC)
- In effect from
- Apr 5, 2024, 8:00 AM MST
- Expired
- Apr 5, 2024, 9:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS75 KTWC 032125 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 225 PM MST Wed Apr 3 2024 AZZ502>504-506>509-040900- /O.NEW.KTWC.WI.Y.0006.240405T1500Z-240406T0400Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Tucson, Green Valley, Marana, Vail, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Douglas, Clifton, and Safford 225 PM MST Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of southeastern Arizona. * WHEN...From 8 AM to 9 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility, especially along I-10 east of Tucson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ510>515-040900- /O.NEW.KTWC.HW.A.0001.240405T1500Z-240406T0400Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 225 PM MST Wed Apr 3 2024 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 65 mph possible. * WHERE...White Mountains and the Sky Islands. * WHEN...From Friday morning through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
730 WWUS75 KTWC 041211 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 511 AM MST Thu Apr 4 2024 AZZ502>504-506>509-042300- /O.CON.KTWC.WI.Y.0006.240405T1500Z-240406T0400Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Tucson, Green Valley, Marana, Vail, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Douglas, Clifton, and Safford 511 AM MST Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Much of southeastern Arizona. * WHEN...From 8 AM to 9 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility, especially along I-10 east of Tucson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ510>515-042300- /O.CON.KTWC.HW.A.0001.240405T1500Z-240406T0400Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 511 AM MST Thu Apr 4 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 65 mph possible. * WHERE...White Mountains and the Sky Islands. * WHEN...From Friday morning through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
729 WWUS75 KTWC 042202 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 302 PM MST Thu Apr 4 2024 AZZ510>515-050615- /O.UPG.KTWC.HW.A.0001.240405T1500Z-240406T0400Z/ /O.EXA.KTWC.WI.Y.0006.240405T1500Z-240406T0400Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 302 PM MST Thu Apr 4 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...White Mountains and Sky Islands. * WHEN...From 8 AM to 9 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-507>509-050615- /O.NEW.KTWC.HZ.A.0004.240407T0800Z-240407T1600Z/ /O.CON.KTWC.WI.Y.0006.240405T1500Z-240406T0400Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Sierra Vista, Benson, Willcox, Douglas, Clifton, and Safford 302 PM MST Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MST FRIDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. For the Hard Freeze Watch, sub- freezing temperatures 27-31 degrees possible. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...For the Wind Advisory, from 8 AM to 9 PM MST Friday. For the Hard Freeze Watch, from late Saturday night through Sunday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility, especially along I-10 east of Tucson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ502-504-506-050615- /O.CON.KTWC.WI.Y.0006.240405T1500Z-240406T0400Z/ Tohono O'odham Nation-Tucson Metro Area-Southeast Pinal County- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, and Oracle 302 PM MST Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Tohono O'odham Nation, Tucson Metro Area and Southeast Pinal County. * WHEN...From 8 AM to 9 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
993 WWUS75 KTWC 050522 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1022 PM MST Thu Apr 4 2024 AZZ503-507>509-060400- /O.CON.KTWC.WI.Y.0006.240405T1500Z-240406T0400Z/ /O.CON.KTWC.HZ.A.0004.240407T0800Z-240407T1600Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Sierra Vista, Benson, Willcox, Douglas, Clifton, and Safford 1022 PM MST Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MST FRIDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. For the Hard Freeze Watch, sub- freezing temperatures 27-31 degrees possible. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...For the Wind Advisory, from 8 AM to 9 PM MST Friday. For the Hard Freeze Watch, from late Saturday night through Sunday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ502-504-506-510>515-060400- /O.CON.KTWC.WI.Y.0006.240405T1500Z-240406T0400Z/ Tohono O'odham Nation-Tucson Metro Area-Southeast Pinal County- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, Oracle, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 1022 PM MST Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Winds 35 to 45 mph with gusts up to 55 mph in the Sky Islands and White Mountains. * WHERE...Tohono O'odham Nation, Tucson Metro Area, Southeast Pinal County, Sky Islands and the White Mountains. * WHEN...From 8 AM to 9 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
867 WWUS75 KTWC 051647 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 947 AM MST Fri Apr 5 2024 AZZ503-507>509-060500- /O.CON.KTWC.WI.Y.0006.000000T0000Z-240406T0400Z/ /O.CON.KTWC.HZ.A.0004.240407T0800Z-240407T1600Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Sierra Vista, Benson, Willcox, Douglas, Clifton, and Safford 947 AM MST Fri Apr 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. For the Hard Freeze Watch, sub- freezing temperatures 27-31 degrees possible. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...For the Wind Advisory, until 9 PM MST this evening. For the Hard Freeze Watch, from late Saturday night through Sunday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ502-504-506-510>515-060400- /O.CON.KTWC.WI.Y.0006.000000T0000Z-240406T0400Z/ Tohono O'odham Nation-Tucson Metro Area-Southeast Pinal County- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, Oracle, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 947 AM MST Fri Apr 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Winds 35 to 45 mph with gusts up to 55 mph in the Sky Islands and White Mountains. * WHERE...Tohono O'odham Nation, Tucson Metro Area, Southeast Pinal County, Sky Islands and the White Mountains. * WHEN...Until 9 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
323 WWUS75 KTWC 060353 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 853 PM MST Fri Apr 5 2024 AZZ503-507>509-061130- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-240406T0400Z/ /O.CON.KTWC.HZ.A.0004.240407T0800Z-240407T1600Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Sierra Vista, Benson, Willcox, Douglas, Clifton, and Safford 853 PM MST Fri Apr 5 2024 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From late Saturday night through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ502-504-506-510>515-060500- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-240406T0400Z/ Tohono O'odham Nation-Tucson Metro Area-Southeast Pinal County- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, Oracle, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 853 PM MST Fri Apr 5 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... Winds will continue to slowly diminish through the evening hours. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:25 PM MST, 0 minutes earlier.
Area forecast discussion, Apr 3, 2:25 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 225 PM MST Wed Apr 3 2024 .SYNOPSIS...A warming trend continues through Thursday, then a weather system moves into the area Friday through the weekend. This system will bring windy conditions on Friday, a chance of showers and mountain snow Friday night, and cool temperatures this weekend. && .DISCUSSION...There are no clouds in sight this afternoon thanks to the transitional ridge that is currently overhead. This ridge will stick around through tomorrow continuing the warming trend until a weather system moves in. The high temperatures for tomorrow will be 3-8 degrees above normal, with Tucson having a 38% probability of reaching 85 degrees according to the NBM. Looking ahead, the main headlines with this incoming system is the windy conditions and the cold air mass left in the system's wake. Ahead of the system, there will be a tightening of the pressure gradient, causing the increased surface winds. Confidence has increased that the main area for wind threat will be areas south and east of Tucson, thus a wind advisory has been issued for Friday. Areas in the Wind Advisory can see sustained southwest winds at 25- 35 mph with gusts up to 45. The ingredients are there for higher wind speeds in the higher elevations that could produce sustained southwest winds at 40-50 mph with gusts up to 65 mph. The main areas of precipitation with this system continues to be Tucson northward and not as wet as the previous system. Current totals remain under a quarter of an inch for those areas Friday afternoon into Saturday morning. Behind this system there will be cooler temperatures, especially overnight Saturday night into Sunday morning with temperatures possibly reaching 27-31 degrees in the Sulphur Springs Valley and the forecasted low for Tucson remains at 40 degrees. After this system passes, there is a bit of a break then another short system Monday into Tuesday. This system could bring some gusty winds and precipitation to the area once again. Longer range models begin to end the 'troughy' pattern and give way to a pleasant slight ridge pattern with mild and dry conditions thereafter. && .AVIATION...Valid through 05/00Z. SKC through the forecast period. Light and terrain driven winds through 18Z tomorrow, then becoming south to southwest 12 to 16 kts tomorrow afternoon. && .FIRE WEATHER...Becoming warmer through Thursday with minimum relative humidities bottoming out around 11 to 16 percent in the valleys Thursday afternoon. Thursday will be breezy with a south wind of 10 to 15 mph in the lower elevations and 15 to 25 mph in the mountains. Then a weather system will move in Friday, resulting in southwest 20-ft winds of 20 to 35 mph, gusts of 40 to 50 mph, and higher gusts at elevations for much of the region. && .TWC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM to 9 PM MST Friday for AZZ502>504- 506>509. High Wind Watch from Friday morning through Friday evening for AZZ510>515. && Public...Tetrault Aviation...Edwards Fire Weather....Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:25 PM MST | High Wind Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.